Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2010, 9:36 PM EDT for Wilcox County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2010, 9:36 PM EDT (01:36 UTC)
- Expired
- May 22, 2010, 10:05 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS52 KFFC 230136
SVRFFC
GAC315-230215-
/O.NEW.KFFC.SV.W.0076.100523T0136Z-100523T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT SAT MAY 22 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 1015 PM EDT
* AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PITTS...
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OWENSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3185 8359 3196 8355 3189 8323 3185 8320
3183 8332
TIME...MOT...LOC 0137Z 291DEG 12KT 3187 8350
$$1 follow-up statement
269
WWUS52 KFFC 230205
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SAT MAY 22 2010
GAC315-230214-
/O.CAN.KFFC.SV.W.0076.000000T0000Z-100523T0215Z/
WILCOX GA-
1005 PM EDT SAT MAY 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILCOX COUNTY IS
CANCELLED...
AT 9 PM A STRONG STORM WAS LOCATED NEAR OWENSBORO MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED
TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45
MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS
STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3185 8359 3196 8355 3189 8323 3185 8320
3183 8332
TIME...MOT...LOC 0204Z 291DEG 12KT 3184 8340
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:25 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 22, 6:25 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT SAT MAY 22 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ILL-DEFINED BOUNDARY EXTENDING FROM JUST INLAND OF THE CAROLINA AND GEORGIA COAST TO NEAR VIDALIA AND THOMASTON THIS AFTERNOON SHOULD REMAIN THE FOCUS FOR SCATTERED THUNDERSTORMS THROUGH EARLY EVENING...THOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE ELSEWHERE ACROSS THE LOCAL AREA GIVEN A MODERATELY UNSTABLE AIRMASS. TEMPERATURES AND INSTABILITY HAVE BEEN SUPPRESSED OVER EAST CENTRAL GA COURTESY OF PERSISTENT LOW CLOUDS. EROSION ON THE PERIPHERY OF THIS STRATUS DECK IS EVIDENT IN RECENT VISIBLE SATELLITE LOOPS AND WILL ALLOW TEMPS THERE TO CLIMB A FEW DEGREES MORE FROM THEIR CURRENT READINGS IN THE 70S BEFORE SUNSET. DIURNAL THUNDERSTORMS POSSIBLE AGAIN TOMORROW OVER EAST CENTRAL GA...THOUGH THE REST OF THE AREA SHOULD BE DRIER AND WITH MORE SUNSHINE AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE STRONG RIDGE TO OUR WEST AND H8 TEMPS AROUND 19C WILL LEAD TO TEMPERATURES NEAR 90 IN MOST AREAS SUNDAY AFTERNOON. A SURGE OF MOIST ATLANTIC AIR ON MONDAY WILL BRING MORE SHOWERS AND THUNDERSTORMS AND COOLER TEMPERATURES BACK INTO THE LOCAL AREA...ESPECIALLY EAST. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER LEVEL BLOCKING PATTERN REMAINS IN PLACE WITH DEEP AMPLITUDE RIDGE STRETCHING FROM THE WESTERN GREAT LAKES TO THE WESTERN GULF OF MEXICO THROUGH SATURDAY. WEAK SURFACE AND UPPER LEVEL FEATURES AND MODERATE DIURNAL INSTABILITY THROUGH THE PERIOD WILL RESULT IN ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY AND TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. RRH && .AVIATION... ASIDE FROM ISOLATED TSRA MEANDERING AROUND THE AREA THIS EVENING...NO REAL AVIATION CONCERNS FOR THE NIGHT. WINDS WILL REMAIN LIGHT AND WESTERLY...ALTHO WORKING THEIR WAY TO THE NORTHWEST OVERNIGHT. MAY SEE SOME 3-5SM BR BY SUNRISE AT METRO ATL SITES DUE TO LIGHT WINDS AND RESIDUAL MOISTURE...WITH IFR VSBYS AT MCN/AHN BY SUNRISE. SKIES WILL GO TO SKC AFTER SUNSET. GUIDANCE HINTING AT SOME SUNRISE STRATUS AT SOUTHERN AND EASTERN TAF SITES...SO WILL LIKELY THROW IN SOME TEMPO SCT003 OR THE LIKE AT THOSE SITES. LPR && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 91 63 85 62 / 20 10 10 30 30 ATLANTA 67 90 68 85 65 / 10 5 5 20 20 BLAIRSVILLE 56 84 58 80 60 / 10 5 10 20 30 CARTERSVILLE 59 92 59 88 63 / 10 5 5 20 30 COLUMBUS 70 94 68 90 67 / 20 5 10 10 20 GAINESVILLE 63 89 65 83 63 / 10 5 10 30 30 MACON 66 92 64 88 64 / 20 10 10 20 20 ROME 60 92 60 90 64 / 5 5 5 10 20 PEACHTREE CITY 61 91 60 88 62 / 20 5 5 20 20 VIDALIA 68 90 68 86 66 / 20 20 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 6:10 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT SAT MAY 22 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 PM EDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A STRONG...UPPER LEVEL HIGH PRESSURE SYSTEM IS LOCATED ACROSS THE CENTRAL GULF COAST THIS EVENING. A TROUGH OF LOW PRESSURE AT THE SURFACE WAS STRETCHED ACROSS SOUTHEAST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL OCCASIONAL LIGHTNING AND BRIEF WIND GUSTS TO 40 MPH. ISOLATED STORM DEVELOPMENT WILL BE GENERALLY SOUTH OF INTERSTATE 20 MAINLY BETWEEN 6 PM AND 8 PM TODAY. THE THUNDERSTORM THREAT WILL DIMINISH AFTER SUNSET. .DISCUSSION... SUBSIDENCE ALOFT AND WEAK CAPPING WILL LIMIT THUNDERSTORM FORMATION FOR THE REST OF THE DAY...DESPITE CAPES OF 2000 TO 2500 ACROSS CENTRAL GEORGIA. ANY STORMS THAT DO FORM WILL BE VERY LOCALIZED AND BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER EAST GEORGIA ON MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON TUESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 8:31 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 831 PM EDT SAT MAY 22 2010 GAZ108>110-230100- 831 PM EDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...FREQUENT LIGHTNING AND HEAVY RAIN IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 900 PM EDT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RHINE...MOVING SOUTH SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILCOX...TELFAIR AND DODGE COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBEVILLE...FIVE POINTS...RHINE...MILAN...BROWNING...TEMPERANCE...CHINA HILL AND JACKSONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 22, 9:16 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT SAT MAY 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL RHINE 31.99N 83.20W
05/22/2010 E1.00 INCH DODGE GA EMERGENCY MNGR
A LOT OF QUARTER SIZED HAIL ON THE GROUND.
0847 PM TSTM WND DMG RHINE 31.99N 83.20W
05/22/2010 DODGE GA COUNTY OFFICIAL
1 TREE DOWN.
&&
17Special weather statement, May 22, 9:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 PM EDT SAT MAY 22 2010 GAZ108-230215- 926 PM EDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN WILCOX COUNTY UNTIL 1015 PM EDT... AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOUBLE RUN...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PITTS...DOUBLE RUN AND OWENSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.